If you go to Avodart.com's BPH page for Avodart they list the most common side effects.
On their webpage, the manufacturere, GSK said...
The most common side effects of AVODART include:
- trouble getting or keeping an erection (impotence)‡
- a decrease in sex drive (libido)‡
- ejaculation problems‡
- enlarged or painful breasts. If you notice breast lumps or nipple discharge, you should talk to your healthcare provider.
‡Some of these events may continue after you stop taking AVODART.
Depressed mood has been reported in patients receiving AVODART.
Prior to diagnosis I complained of several of these side effects and my uro put me on a twice-a-week schecule where I would take the Avodart on Sunday and Wednesday and would have reasonably normal libido on Tuesday, Friday and Saturday. The less frequent schedule did help with my side effects and seemed to keep my prostate from growing (controlled my BPH OK) but it is not clear, in retrospect, what role it may or may not have played in the pace of the growth of my cancer or its aggressiveness.
I know that the list of side effects looks a lot like those for Lupron or Casodex but the incidence is less than 5% with Avodart (as opposed to 90+ for the other two) and the side effects are somewhat milder when they do occur. Still, one of the selling points for surgery was the hope that I would get to stop taking Avodart at some point since I was that one guy in twenty who gets sexual side effects from Avodart.
Slow PSA rise 2007-2012: 1.4=>8
4 bxs 2010-2012:
1)neg (some inflammation),
3)positive 1 of 14 GS6(3+3) 3-4%, 2nd opinion GS7(3+4)
Mild Pre-op ED
DaVinci RRP 6/14/12. left nerve spared
Path: pT3a pN0 R1 GS9(4+5) Pos margins on rt
Start 24 mo ADT3 7/26/12
Adjuvant IMRT 66.6 Gy 10/17/12 - 12/13/12
Leaky but better, Trimix, VEDForum Moderator - Not a Medical Professional
Post Edited (PeterDisAbelard) : 7/10/2013 2:53:54 PM (GMT-6)